Article Text

PDF
Accidental acute clidinium toxicity
  1. S E Richardson,
  2. K Edwards
  1. Emergency Department, John Radcliffe Hospital, Oxford, UK
  1. Dr S E Richardson, Emergency Department, John Radcliffe Hospital, Headley Way, Oxford OX3 9DU, UK; serichardson{at}doctors.org.uk

Abstract

Clidinium bromide (N-methyl-quinuclidinyl-benzylate) is a rarely used antimuscarinic drug that is marketed in combination with chlordiazepoxide as an antispasmodic for use in irritable bowel syndrome. A case is reported of an accidental staggered overdose of clidinium bromide 50 mg in a patient using illicit chlordiazepoxide. The presenting features were mildly dilated pupils and palpitation secondary to sinus tachycardia that persisted for 11 h after the time of first ingestion. Emergency physicians should be aware of the potential for antimuscarinic toxicity in patients using illicit chlordiazepoxide.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

  • Patient consent: Obtained.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.